Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 7, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 7, 2018, 3:06 PM PDT. It took effect at Jul 8, 2018, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2018, 3:06 PM PDT (22:06 UTC)
- In effect from
- Jul 8, 2018, 11:00 AM PDT
- Expired
- Jul 8, 2018, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
110 WWUS85 KLKN 072206 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING IN EFFECT THROUGH 11PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468, AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... ...RED FLAG WARNINGS FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 467, AND FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455 AND 457 IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... ...FIRE WEATHER WATCH FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 470 IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... NVZ467-081615- /O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/ /O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/ Central and Western Humboldt County- 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... The National Weather Service in Elko has extended the Red Flag Warning for gusty winds and low relative humidity in zone 467 through Sunday evening. Winds will however diminish this evening before rising again late-Sunday morning. The Red Flag Warning is now in effect until 11 PM PDT Sunday. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...Southwest 10 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ455-081615- /O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/ /O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/ White Pine County- 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... The National Weather Service in Elko has issued a Red Flag Warning for isolated dry thunderstorms, which is in effect now through 11 PM PDT Sunday. Any storms that may develop later this afternoon will end by late this evening. Dry thunderstorms are expected to redevelop late Sunday morning and afternoon. * Affected Area...Fire Weather Zone 455 White Pine County. * Thunderstorm Coverage...Isolated dry thunderstorms. The best chance for dry thunderstorm activity will be on Sunday, mainly over the southern half of the zone. Much less thunderstorm activity is expected the rest of this afternoon and evening. * Outflow Winds...Gusts of 30 to 45 mph will be possible with thunderstorms. * Impacts...The combination dry lightning and strong outflow winds will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong outflow winds along with dry thunderstorms and warm temperatures can contribute to extreme fire behavior. && $$ NVZ457-081615- /O.NEW.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 457... The National Weather Service in Elko has issued a Red Flag Warning for isolated dry thunderstorms, which is in effect from 11 AM to 11 PM PDT Sunday. * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated dry, with best chances over the eastern half of the zone Sunday afternoon and evening. * Outflow Winds...Gusts of 30 to 45 mph possible with thunderstorms. * Impacts...The combination of dry lightning and strong outflow winds will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong outflow winds, dry thunderstorms, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ468-080600- /O.CON.KLKN.FW.W.0006.000000T0000Z-180708T0600Z/ Eastern Humboldt County and Northwestern Elko County- 306 PM PDT Sat Jul 7 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 468... * Affected Area...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ470-081615- /O.NEW.KLKN.FW.A.0002.180709T1800Z-180710T0600Z/ Eastern Elko County- 306 PM PDT Sat Jul 7 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 470... The National Weather Service in Elko has issued a Fire Weather Watch for isolated dry thunderstorms, which is in effect from Monday morning through Monday evening. * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated dry. * Outflow Winds...Gusts of 30 to 45 mph possible with thunderstorms. * Impacts...The potential for dry lightning and strong outflow winds may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ JR
3 follow-up statements
166 WWUS85 KLKN 081319 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 619 AM PDT Sun Jul 8 2018 ...RED FLAG WARNING IN EFFECT THROUGH 11PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE467 AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455 and 457... ...FIRE WEATHER WATCH FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 470 IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... NVZ467-090600- /O.CON.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/ Central and Western Humboldt County- 619 AM PDT Sun Jul 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...Between 7 to 12 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ455-457-090600- /O.CON.KLKN.FW.W.0007.180708T1800Z-180709T0600Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 619 AM PDT Sun Jul 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 457... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry. * Outflow Winds...Gusts of 30 to 45 mph possible with thunderstorms. * Impacts...The combination of dry lightning and strong outflow winds will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong outflow winds, dry thunderstorms, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ470-090730- /O.CON.KLKN.FW.A.0002.180709T1800Z-180710T0600Z/ Eastern Elko County- 619 AM PDT Sun Jul 8 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 470... * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered dry. * Outflow Winds...Gusts of 30 to 45 mph possible with thunderstorms. * Impacts...The potential for dry lightning and strong outflow winds may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
626 WWUS85 KLKN 082051 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 151 PM PDT Sun Jul 8 2018 ...RED FLAG WARNING IN EFFECT THROUGH 11PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467 AND FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455 and 457... ...FIRE WEATHER WATCH FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 470 FOR MONDAY HAS BEEN CANCELLED... NVZ470-082200- /O.CAN.KLKN.FW.A.0002.180709T1800Z-180710T0600Z/ Eastern Elko County- 151 PM PDT Sun Jul 8 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 470 ON MONDAY... The National Weather Service in Elko has cancelled the Fire Weather Watch, which was in effect for Monday afternoon and evening across fire weather zone 470. Isolated dry thunderstorms are possible across northern portions of zone 470 on Monday, especially across northeastern areas. The southern portion of zone 470 however is expected to see scattered showers and thunderstorms on Monday, with the potential for flash flooding and debris flows on burns scars. As most of the thunderstorm activity on Monday is expected across the southern portion of zone 470, where storms will become increasing more wet through the afternoon, the fire weather watch for dry thunderstorms has been cancelled. $$ NVZ467-090600- /O.CON.KLKN.FW.W.0007.000000T0000Z-180709T0600Z/ Central and Western Humboldt County- 151 PM PDT Sun Jul 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County. * Winds...Southwest 10 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ455-457-090600- /O.CON.KLKN.FW.W.0007.000000T0000Z-180709T0600Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 151 PM PDT Sun Jul 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ISOLATED TO SCATTERED DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 and 457... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry. * Outflow Winds...Gusts of 30 to 45 mph possible with thunderstorms. * Impacts...The combination of dry lightning and strong outflow winds will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong outflow winds, dry thunderstorms, and warm temperatures can contribute to extreme fire behavior. && $$ JR
579 WWUS85 KLKN 090554 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1054 PM PDT Sun Jul 8 2018 NVZ467-090700- /O.EXP.KLKN.FW.W.0007.000000T0000Z-180709T0600Z/ Central and Western Humboldt County- 1054 PM PDT Sun Jul 8 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... Winds have dropped below criteria, but fire weather will remain elevated through the next couple days. $$ NVZ455-457-090700- /O.EXP.KLKN.FW.W.0007.000000T0000Z-180709T0600Z/ White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50- 1054 PM PDT Sun Jul 8 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 457... Thunderstorms have diminished with only virga or light rain showers remaining. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 7, 2:32 PM PDT, 34 minutes earlier.
Area forecast discussion, Jul 7, 2:32 PM PDT, 34 minutes before
Area Forecast Discussion National Weather Service Elko NV 232 PM PDT Sat Jul 7 2018 .SYNOPSIS...Dry this evening across the region, with breezy conditions in Humboldt County, and a few thunderstorms possible across east-central NV. Quiet weather tonight. Increasing chances of isolated thunderstorm activity across mainly just east-central NV on Sunday. Lighter winds next week, however thunderstorms will expand north and west and become increasingly wetter, with flash flooding possible in some locations later next week. && .SHORT TERM...Partly cloudy with some breezy southwesterly winds across northwestern NV this afternoon. Winds will diminish into this evening. Partly to mostly cloudy across central NV this afternoon. Latest model guidance has come in drier and more stable for central NV this afternoon and evening. There may be a few lightning strikes over or near Great Basin National Park this yet this afternoon, however better chances will be on Sunday. On Sunday southwesterly winds will become breezy again over far western Humboldt County, but not expecting winds to be quite as strong at Winnemucca, or over and east of the Santa Rosa Mountains on Sunday where the Martin fire continues to burn. There should be enough moisture and instability setting up across central NV on Sunday afternoon for some isolated thunderstorms. These storms will likely be centered across northeastern Nye and southern White Pine Counties, and should be very dry, possibly only producing virga. On Monday the monsoonal moisture will expand further north, up across roughly the eastern half of Elko County. Though best chances for isolated to scattered thunderstorms will be over and east of the Ruby Mountains. Temperatures will remain around 10 degrees above normal through Monday. .LONG TERM...Monday night through next Saturday Main Concern or Impact: Thunderstorms...flash flooding Brief synoptic overview: Four Corners High continues to pull deep monsoonal moisture into the area in the beginning of the period as it sits over in southern Utah. Eventually, it shifts and broadens over the state by Wednesday, remaining nearly stationary through next weekend. The dry line initially sits from a Jackpot to Tonopah Tuesday before being pulled northeastward to a Winnemucca to Gabbs line by Thursday. Although the atmosphere is moist Friday and Saturday, forcing aloft is weak with the exception of central Nevada where a few weak easterly waves may comes through. Changes to Previous Forecast: Adjustment on POPs, mainly to increase then over central Nevada and increase slightly over northern Nevada on Friday and Saturday Forecast Confidence: Above average for the overall synoptic pattern... no doubt we'll deal with day after day of wet and dry t-storms as all models are pushing PW values near or above 1 inch. Low confidence on POP/precip placement beyond Wednesday given the no/weak flow aloft pattern. Sensible Weather/Impacts: Precip Thunderstorms...wet and dry with the trend towards all wet by the end of the period. Flash flooding could become a concern for burn scars and central Nevada. As usual, it's feast or famine with this pattern in regards to precip amounts. Winds Other than winds from thunderstorms, no concerns given the synoptic pattern. Temps Above average high temps on Tuesday before falling to near average for the rest of the period. Due to increase in moisture and thus cloud cover, overnight lows will stay above average (60s) && .AVIATION...Moisture is increasing across central Nevada so expect afternoon cumulus in KTPH and KELY. No issues expected at KWMC, KBAM, or KEKO over the next 24hrs. Thunderstorms are expected to be near or on station at KELY and KTPH tomorrow afternoon, with the potential for gusty winds from these thunderstorms. && .FIRE WEATHER...Main concerns this afternoon and evening are for gusty winds and low RH across zones 467 and 468. Much less of a threat for dry thunderstorms this afternoon and evening in zone 455 than initially forecast yesterday. Fairly quiet weather tonight, then increasing winds and low RH across NW NV on Sunday, with critical levels over just zone 467. A better chance for dry thunderstorms will be on Sunday across the eastern half of zone 457 and the southern half of zone 455. Dry thunderstorms are expected to shift north into zone 470 Monday, with wetter storms in central NV. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 11 PM PDT this evening for Central and Western Humboldt County-Eastern Humboldt County and Northwestern Elko County-White Pine County. Fire Weather Watch from Monday morning through Monday evening for Eastern Elko County. Red Flag Warning from 11 AM to 11 PM PDT Sunday for Central and Western Humboldt County-Northern Nye County/Lander and Eureka Counties South of Highway 50-White Pine County. && 96/85/85/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:06 PM PDT | Fire Weather Watch | LKN | Elko | 23 hr |
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.